Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loss of fat
Jun 13, 2012

I have lost a lot of fat on my legs after having used stamivudine for about 3yrs, i have since changed to lamivudine but have not regained after 1yr. Are there any other supplements you could recommend since i want to gain some weight? Kindly help

Response from Dr. Henry

That is a frustrating situation. When fat loss (lipoatrophy) occurs related to use of thymidine analogues (D4T, AZT)for the treatment of HIV infection there is no proven intervention that safely and effectively reverses the fat loss other than switching off the offending drugs. Stopping the offending drug (often switching to an alternative such as tenofovor or abacavir) can stabilize and sometimes slowly reverse the process while still often effectively help control the HIV infection. A general health evaluation looking at nutrition, hormones, and other health parameters is also recommended. KH



Previous
Tender lymph nodes from PEP?
Next
Sharp Pains shooting down bnoth legs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement